# SDR 95ZZZX414

- Difficulty date: January 2, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9654L
- Make and model: Gulstm AA1B
- Aircraft serial: AA1B0154
- Engine: Lyc O235C2C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 71828
- Condition: Separation
- Location: Engine
- Part time: 3,800 hours
- Stage of operation: CR
- Nature of condition: E, R
- Precautionary procedure: O

## Discrepancy

AIRCRAFT ENGINE, WHILE IN-FLIGHT, SUFFERED BARREL-TO-HEAD SEPARATION.  SUSPECT CAUSE SEVERE METAL FATIGUE FROM WELDING MULTIPLE TIMES AND POSSIBLE IMPROPER WELDING PRACTICES AND MULTIPLE HEAT CYCLES.  LYCOMING DOES NOT MANUFACTURE NEW CYLINDERS FOR THIS ENGINE.  IF THEY DID, THIS WOULD NOT CONTINUE TO HAPPEN.  SUBMITTER RECOMMENDS LYCOMING BE FORCED TO SUPPORT THE O-235C SERIES ENGINE.  ALSO, MORE CAREFUL INSPECTION OF BARREL-TO-HEAD AREAS BY MAINTENANCE PERSONNEL AND OPERATORS.
